Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Just Diagnosed
    avatar
    debbiejean29 posted:
    I had my first and only Grand Mall Seizure on Nov. 24 2015. Luckily I was home and my husband was with me. I was unconscious for about 10 minutes. My EEG came back abnormal and I have been prescribedDepokate 250 mg. 2 times a day and have lost my drivers for about 3-6 months. I am completely depressed, and am wondering if I should see a specialist atUCSF.
     
    avatar
    dancer86442 responded:
    Hi Debbiejean,

    I don't think it is Necessary to see an Epileptologist (seizure Specialist) at this point. But, second Opinions are recommended, especially if seizures continue. Being unconscious after a seizure is not surprising. But, if the seizure activity didn't last longer than 2-3 minutes, you are fortunate.

    If you haven't had a seizure since being on Depakote, then it's a good sign that the medication is working for you. Medications/treatments are 'trial & error' & 6 weeks seizure free is Good.

    I know being diagnosed & losing your license can be Depressing. But, keep in mind, You are Not Alone. There are over 65 million people, world-wide who have Epilepsy/seizure disorders. I want to Encourage you to Learn all the aspects of Epilepsy. Why? Becuz, Knowledge about this disorder/disease, is the most Powerful tool you can have.

    Please, visit our Helpful Tips on the rite & look for Journal Info. Start one Today. That way IF you do have another seizure, you may note a pattern that could pinpoint a Trigger. We All have Triggers!

    If you have more Questions or just need someone to talk to, I will be here for you. Lots of Hugs

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    Spldbrt11 responded:
    Please get a second opinion on the meds. I use to take Depokote back in the 90's and it is a hard drug. I told my new doctor that is what I use to take and he even said that is a very hard drug. He is now putting me on Keppra which I am very hesitant to take. I don't take drugs lightly!
     
    avatar
    bethrose responded:
    New Epilepsy blog entitled Growing and Living with Epilepsy at http://free22545.wordpress.com
     
    avatar
    dancer86442 replied to Spldbrt11's response:
    Hi there,

    Thank you for responding to Debbiejean. Welcome to Epilepsy Community.

    I think Any Anti-epilepsy drug is 'hard' on all of us. Possible Side Effects are Numerous, to say the least. A Lot of Side effects go unreported. Our Drs cannot predict how we will react, either. Our systems may or may not adjust to symptoms w/in 2-6 weeks.

    I don't take drugs lightly, either. Took me ten yrs & 5-6 meds/various doses. Now, 27 yrs later, w/ controlled gran mals, I am having Auras. Plus a have new epilepsy syndrome. (clik on pic for Profile/my journey. My doc wants to put me on the Newest FDA approved med. Aptiom. It's only been FDA approved since 2013, Several more were approved in 2012.

    Keppra's been around for quite awhile. epilepsytalk.com has articles you may want to read. No need to join.

    My Daughter was on Keppra. Lots of people I talk to are. Mood Swings seems to be the most Common side effect. You can alleviate this from happening by adding B6 to your vitamin regimen.

    Did you read my reply? Did you read about Journals? Here is Hope Keppra works for you w/ the Least side effects. Hugs!

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    dancer86442 replied to bethrose's response:
    Hi bethrose,

    Thank you for sharing your journey. Hugs!

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    debbiejean29 responded:
    Thank you all for your thoughts. It has been 2 months since I had my first seizure (grand mall) at the age of 55 and thank god I have had no other seizures. I am still not driving which is really beginning to cause problems for my husband. I work 30 miles from home. I am taking my Depakote 2 times a day, the only side effects appear to be short term memory loss and a weight gain of 5 lbs. I am concerned about the long term use of Depakote, but after reading about people having a lot of seizures I feel very blessed. I don't know what people talk about when they say Auro I don't remember much before I had my seizure except being kind of scatter brained.


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center